Jump to content

Are These Palpitations?


ana_22
 Share

Recommended Posts

For about 2 weeks i have been having what i think are palpitations. it feels like my chest is sinking then i feel a thump in my chest. usually it happens after eating. so im not sure if it has anything to do with my tummy. Today i had them for about 20 minutes, about 5 in a row then one or two every few minutes. also the majority of hem happen when im brething out, exhaling.

i started florinef 3 weeks ago.....so i wonder if its got anything to do with that, my hr has decreased some nights standing in the 80s (used to be high 90's-115)

im just a little worried over these episodes. they happen either after eating or if ive been standing up and then i sit down. i had an ecg 2 weeks ago which was ok. but i wasnt experiencing them at the time.

can anyone offer opinions/advice?

what do your palps feel like?

Link to comment
Share on other sites

Hi Ana,

They sounds like PVC's to me. Perhaps you want to talk to your doctor about having an event monitor or holter monitor to confirm whether it is related to your heart or not. Keep us posted!

~ Broken_Shell :)

Link to comment
Share on other sites

I agree with broken_shell, you'll feel better once your PCP gives you the thumbs up that these ectopic beats are benign.

Meanwhile, what I have noticed for myself over the years is a strong correlation with heart rhythm and eating -- i.e. I get more missed beats after a full meal. If I feel my stomach is acting up, I tend to drink 2-3 ounces of Aloevera Papaya Juice, the aloe soothes the stomach and the papaya has an enzyme that helps digestion. When I am going through a rough patch, I'll take a shot glass of this with each meal.

There is also a "normal" variation in our heart rhythm that occurs during breathing. Our heart rate increases slightly when we inhale and decreases slightly when we exhale. So feeling "more skipper beats" (as my cardio calls them) on exhale could be perfectly normal as well. When I am in a POTS flare my body has a hard time switching between the parasympathetic and sympathetic branches of the autonomic nervous system -- so going from inhale to exhale tends to have wide fluxuations in my heart rate when I am in a POTS hot spot.

For me there are a whole host of other "triggers" for the skipper beats ... including changing position, menstrual cycle as well as strong emotions (fear, anger). I must say though, that since I switched the brand of magnesium supplement (that my cardio recommended) I do get much less of the heart irregularities. I am now taking Slo-Mag timed release magnesium tabs twice a day.

Good luck finding some answers and relief from your worry -- as well as your symptoms!

Link to comment
Share on other sites

In my bad days, like today, my palpatations awalys feel like a flopping fish in my chest. They "radiate" so strongly you can actually see my chest pounding! It can feel like its in your stomach, esspecially after eating. When I am like this, as long as I don't do anything strenuous (like I could:) my EKG and Halter test showed its not life threating. However, when doing a treadmill test during one of these episodes, my EKG shows abnomal HR. I would request a stress test to see what your heart can handle.

I can be VERY scary but, unfortunately its part of our condition. Beta-blockers help keep mine in a managable range....

Link to comment
Share on other sites

I started having weird episodes exactly like you described a couple months ago. I don't have them very regularly (maybe every two weeks), but when I do it usually lasts thirty minutes or so. It's just like you said... it feels like my heart is falling and then it thumps really hard. I haven't noticed any connection to eating for me. Apparently it happens when I sleep sometimes too, because one morning my roommate told me that I kept saying in my sleep that "everything is falling!" It had been really bad before I fell asleep, so I guess it just continued.

Anyway, I don't have any advice or anything, but I'm glad you said something, because I was wondering what was going on.

Link to comment
Share on other sites

I just wanted to add that after I started Florinef I had more of these added or skipped beats for a month or two. I mentioned it to my dr. who discounted it, but I know my body and it was totally related to the med. It did stop after my body adjusted to the med.

I do have occasional added beats (PVC's) related to circumstances similar to those listed above.

Link to comment
Share on other sites

Thanks for your replies guys, it sure is reassuring!

i havent had any today, hopefully they will soon go away after my body gets accustomed to the meds.

just a side note....what are PVCs? i often read people talking about them but didnt pay too much attention as i wasn't having problems with heart rhythm and beats. what do they feel like?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...